Sufficiency and statistical decision functions

Bahadur, R. R. (1954) Sufficiency and statistical decision functions Annals of Mathematical Statistics, 25 (3). pp. 423-462. ISSN 0003-4851

PDF - Publisher Version

Official URL:

Related URL:


This paper contains an account, in abstract terms, of sufficiency and of its role in statistical decision problems. The study of sufficiency in abstract terms was initiated by Halmos and Savage [1], and the present paper, although self-contained, is to be regarded as a continuation of their work. The main objects of the paper are to show that the justification for the use of sufficient statistics in statistical methodology which is sketched in the final section of [1] is valid under certain quite general conditions, and to extend this justification to the case of sequential experiments. The paper falls into two parts of which the first (Sections 2-7) is mainly expository and provides an account of the theory of sufficiency in the nonsequential case. The second part (Sections 8-11) then extends the theory to sequential experiments.

Item Type:Article
Source:Copyright of this article belongs to Institute of Mathematical Statistics.
ID Code:27030
Deposited On:08 Dec 2010 12:49
Last Modified:17 May 2016 10:19

Repository Staff Only: item control page